MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; ENDOSCOPE SHEATH, REUSABLE

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; ENDOSCOPE SHEATH, REUSABLE
Model Number A22040T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported during an unspecified procedure, the subject device disassembled in the patient's cavity.It is unknown how the subject device was retrieved from the patient's cavity or if there was a procedural delay due to this issue.Additional information is being requested of the customer.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Additional 510k, k931995.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.The product for this event was not returned for evaluation/inspection; therefore, this investigation was based solely upon the information provided by the customer.Additional information has been requested regarding this event.It is unclear if all pieces have been removed from the patient, nor is it known if an additional procedure would be required to remove any remaining fragments.However, there was no report of any patient harm.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to mechanical thermal influence (thermal mechanical overload), based upon the described damage pattern; also, improper handling, mechanical impact like a fall, shock, or similar stress were presumed as factors.Finally, war and tear was also presumed as a contributing cause of the event.However, these presumed causes cannot be further determined - it is unknown whether there was previous damage on the device or any damage on the ceramic insulating insert that may have been caused during last reprocessing or during last usage.The instructions for use (ifu) carries a warning that the ceramic tip can break due to mechanical loading or thermally induced straining.Thus, it is the responsibility of the user to inspect the instrument prior to every procedure.Olympus will continue to monitor field performance for this device.H3 other text : device not returned.
 
Additional Manufacturer Narrative
Additional information: e2, e3 (customer contact data updated via diligence).

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
ENDOSCOPE SHEATH, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14497873
Report Number8010047-2022-08867
Device Sequence Number17424216
Product Code HIH
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Catalogue NumberA22040T
Device Lot Number18YW-0021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/03/2022
07/08/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/01/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown